Jump to content



Photo

Feeling Like Hell


  • Please log in to reply
12 replies to this topic

#1 MrsB

MrsB

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 22 June 2020 - 10:03 AM

Stopped Cymbalta after one month cold turkey and restarted Amitriptyline same day on doctor's advice. I have fibromyalgia.
Buzzy head, extreme tiredness, and worst gastrointestinal distress I've ever had. 5 days in.
Everything a bit better, but I feel like I'm carrying a boulder in my bladder and feeling like I'm filled with gas. And that the muscles in my middle section ache. Is that normal?
Pain after eating bland food excruciating. How long will this last?

#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,276 posts
  • LocationKent, UK

Posted 22 June 2020 - 11:15 AM

Hi MrsB and welcome...

 

Guidelines for switching from SNRI class to tricyclic is to slowly reduce the SNRI first and introduce the tricyclic slowly. What mg has your doctor put you on? And what mg of Cymbalta were you on? And why did you stop the Cymbalta?

 

The doctor probably thought that as you had only been on it a month that all would be fine, but that is not always the case.

 

The GI issues are very common indeed and they will pass. I would like to say fairly quickly as you were not on them very long, but we have had users been on Cymbalta for the same length and suffered months of upset afterward - but these are the minority.

 

If you can confirm the above I could be more specific, but I would anticipate you would start to see improvement from between 7-10 days. But this is not factoring in the start-up effects of the tricyclic. It can be very difficult to distinguish between the two, which is why there is often a washout period suggested when switching between drug classes.

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,418 posts
  • LocationMissouri

Posted 22 June 2020 - 11:59 AM

Welcome Mrs B
 
The symptoms should fade as the Amitriptyline kicks in, about 4 to 6 weeks. Hang in there, it should get better soon.

#4 MrsB

MrsB

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 22 June 2020 - 05:46 PM

I'd been on Amitriptyline for years and worked well. Blue Cross doesn't like it for anyone over 65. Thus Cymbalta. Started back on Amitriptyline same day I stopped Cymbalta on Drs orders.
10 mg Amitriptyline. 30mg cymbalta.

#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,418 posts
  • LocationMissouri

Posted 22 June 2020 - 06:02 PM

Typical beginning to a cross over.


#6 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,276 posts
  • LocationKent, UK

Posted 22 June 2020 - 06:03 PM

OK - relatively low dose of Cymbalta, and therapeutic Amit dose. I stick with my guesstimate of starting to see brighter moments within 7-10 days. But as Hat said, remember it will take some time for the Amit to kick back in.

 

So were you put on the Cym by another doctor? And then your primary got you off that? Sounds like you are in the UK too :D

 

You are not a guinea pig and you don't have to do what doctors tell you - remember this. If you are not sure, always get a second or third opinion, otherwise you could be pushed and pulled in all manner of directions.

 

Jumping around between AD's is a very bad idea. We see a lot of people that had stayed only 2 months or so and changing, and then doing the same.


#7 MrsB

MrsB

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 22 June 2020 - 08:07 PM

Went thru zillion test to find out what causing abdominal pain in 2011. Finally got to head of gastroenterology at big teaching hospital here in US. He said I think you have fibromyalgia. I scoffed, didn't think it was a real thing. He put me on Amitriptyline. And I got better. I had a bad flare about 6weeks ago and my internist thought it a good time to switch to Cymbalta. Did not tolerate it well at all and no relief. Her Physicians Asst and I talked, because no office visits due to Covid19. He thought since not on it for a long time just go back to Amitriptyline. I like and trust him more than my Dr because he listens to me.

So here I am, weepy, bloated and the worst belly ache I've ever experienced going on 5 days. I feel like if you pin in me I'd explode.

#8 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,418 posts
  • LocationMissouri

Posted 23 June 2020 - 08:19 AM

Oh so common. Just hang in there.


#9 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,276 posts
  • LocationKent, UK

Posted 23 June 2020 - 08:59 AM

Yes, this is for sure the Cymbalta then. As Hat said, very common. Thoughts are with you, but they will pass. Keep us posted.


#10 MrsB

MrsB

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 23 June 2020 - 06:17 PM

Question. Would adding charcoal help abdominal bloating ?

#11 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,276 posts
  • LocationKent, UK

Posted 23 June 2020 - 07:24 PM

From our eBook - 

 

Activated Charcoal Capsules

 

https://www.ncbi.nlm...pubmed/21366359
"Pharmacokinetic results from drug interaction studies show that activated charcoal decreases duloxetine exposure" (absorption)

 

Jillybean - Activated charcoal capsules- (Solaray brand name 280 mg I take 3 capsules twice a day. Lots of water or fluids, it is highly absorbable so it needs to be taken 2 hrs b4 or after other meds, vits etc. It helps to pull the poison from your system. It may cause diarrhea or constipation hence another reason to boost fluids. Even though diarrhea is uncomfortable, do not take something to stop it as it is necessary to flush this poison out of your system. You can adjust amount based on how you feel.

 

Jillybean - I think the activated charcoal is working too as I am feeling better.

 

DonMH - One of the most harmless remedies for the stomach problems is capsules of Activated Charcoal. You can buy them over the counter. They are often used in overdose patients to prevent the absorption of ingested drugs. Completely natural and harmless - only side effect - your poop will turn black as the charcoal passes through your body. It works - I know!

 

FishingHat - After reviewing the medical journal abstracts I found many research articles that looked at testing if activated charcoal would remove toxins from our body. None of the research showed benificial effects. Caution - They are however very effective at absorbing (thus reducing) medicines and nutrients in the stomach.


#12 MrsB

MrsB

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 23 June 2020 - 08:50 PM

Thx! Worth a try.

#13 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,276 posts
  • LocationKent, UK

Posted 24 June 2020 - 07:17 AM

Yes, now you have stopped the Cymbalta, FH's comment is not of concern, but bear in mind that it can reduce the intake of any other meds, vitamins if taken within a few hours of the charcoal...

 

Let us know how you get on - we like to keep the eBook up to date!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users